Spotting Following Cortisone Injection
Anyone else experienced spotting following a cortisone injection? This is my second experience. Both times it started about 10 days after the injection. Just wondering how long it usually lasts. The first time was a number of years ago and I thought it only lasted a few hours. I'm now on Day 2. I'm 61 years old and went through menopause when I was 52.
Interested in more discussions like this? Go to the Women's Health Support Group.
@toromama I googled, "Vaginal bleeding after cortisone shot" and there are a lot of journal articles on the topic. There are also many articles that focus on post-menopausal women and spotting after a cortisone shot. I didn't link any of the journal articles, as they are a heavy read for most people.
It's a concerning symptom no doubt. You are certainly not the only woman that this has happened to. Off the top of my head I'm not aware of a previous discussion on this topic or members reporting something similar.
May I ask if you inquired with your provider regarding this symptom?
I have not yet contacted my regular Dr. Last time it led to a Pap and ultrasound with a "nothing to worry about" result. I was relieved to learn that I'd had a cortisone shot during my knee manipulation two weeks ago…providing an explanation for the bleeding. It's just lasting a little longer than it did last time. I will goggle the topic and do some reading….thank you.
Hi. I've had 2 cortisone injections in both knees 10 days ago. I've also experienced spotting. It's really worrying me. I'm 66 and on Warfarin. Blood thiners.
Spotting at the injection site or elsewhere? Have you consulted the doctor who prescribed warfarin? You might need your INR checked.
I had a cortisone injection to my hip about 4 years ago. I was 9 years post menopause at the time and on hormone replacement therapy. I developed vaginal bleeding about 2 days later that lasted about 5 or 6 days. I had an endometrial biopsy which was negative for cancer. I have not had any post menopausal bleeding apart from that one time so can only conclude it was related to the cortisone injection, although my gynecologist wasn't aware of that as a side effect.
I am 58 yrs old and postmenopausal. I actually had 3 separate episodes of postmenopausal bleeding within 14 months…had exams, paps, ultrasounds, d/c w hysperscopy, biopsies all which were negative. The 3rd episode was this weekend and I went back into my medical files and realized I had injections in both my shoulders 2 weeks prior to every single episode of my bleeding. Waiting for Gyno to call me back to discuss next steps. Very frustrating. Of course when I spoke to her assistant, they never heard of anything like that.
Yes I have had the same issues after taking cortisone shots.I am 94 years old.The bleeding was minimal but crams were severe.I saw a GYN doctor twice and had two ultra sounds, D+C was not successful because of scar tissues.I had a total of 4 bleeding episodes and none since I do not take any more cortisone shots for arthritis of my knees.The dr suggested not to worry and now was diagnosed with pulmonary fibrosis so will be seen by a lung specialist and that disease is more serious and progressively fetal.I like to find other people that also have this condition and see how they cope daily with some symptoms
I am 64 and had postmenapausal bleeding after a steroid injection in my back.I had bleeding about 20 days after the injection.I had a endometrial biopsy that was negative for cancer.The report said I had cystic atrophy.i am having a lot of back pain and need an injection.Is that safe?
If you find out if it's safe, let us know. I also in due to have more injections in my shoulders in June and not sure I want to because I figure if it's making me have bleeding I don't know what else it's doing to my body.
I am 66 postmenopausal for 12 years. I have now had 2 episodes of post knee injection bleeding 10-12 days after Kenalog(triamcinolone acetonide) injections on my knee (11-28-22 and 3-16-23). I had a D&C in May of 2022 and follow up Ultra sounds and PAPs in Oct. of 2022. I saw my Gynecologist after the first episode and was told this is not uncommon, but we will watch to see if anything else develops. I was surprised when it happened the second time. I have had other injections in my back with a different steroid with no bleeding. Unfortunately the Orthopedics' office only uses Kenalog for knee injections. So I am left to find a different route for knee pain. Which is unfortunate because the Kenalog worked well. They have suggested Hyaluronic Acid injections. I hope this post helps